Alert archive / Washington / River Flood Warnings in 2026
River Flood Warning 4, NWS Spokane, WA
NWS Spokane, WA issued this river flood warning at Mar 20, 2026, 6:26 AM PDT for Chelan County, Washington. It took effect at Mar 20, 2026, 8:35 AM PDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2026, 6:26 AM PDT (13:26 UTC)
- In effect from
- Mar 20, 2026, 8:35 AM PDT
- Expired
- Mar 21, 2026, 8:24 AM PDT
- In force
- 24 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Chelan County, WA
The radar
The Seattle radar (KATX), 127 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stehekin River at Stehekin (STHW1).
- Action stage
- 19.5 ft
- Minor stage
- 20.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12451000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
919
WGUS46 KOTX 201326
FLWOTX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Spokane WA
626 AM PDT Fri Mar 20 2026
...The National Weather Service in Spokane WA has issued a Flood
Warning for the following rivers in Washington...
Stehekin River at Stehekin affecting Chelan County.
For the Stehekin River...including Stehekin...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 630 PM PDT.
&&
WAC007-210130-
/O.NEW.KOTX.FL.W.0004.260320T2056Z-260321T2357Z/
/STHW1.1.RS.260320T2056Z.260321T0000Z.260321T1156Z.NO/
626 AM PDT Fri Mar 20 2026
...FLOOD WARNING IN EFFECT THROUGH SATURDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Stehekin River at Stehekin.
* WHEN...Through Saturday afternoon.
* IMPACTS...At 24.0 feet, The river may be out of its banks in spots
on parts of Stehekin Valley Road and Company Creek Road,
especially from Harlequin Bridge to about seven miles upstream.
* ADDITIONAL DETAILS...
- At 5:30 AM PDT Friday the stage was 23.5 feet.
- Bankfull stage is 22.0 feet.
- Forecast...The river will rise above flood stage this
afternoon to near 24.2 feet. It will then fall below flood
stage Saturday morning and continue falling through Tuesday.
- Flood stage is 24.0 feet.
- Flood History...This crest compares to a previous crest of
24.2 feet on 05/17/2018.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101
4848 12103
$$
JW5 follow-up statements
347
WGUS86 KOTX 201416
FLSOTX
Flood Statement
National Weather Service Spokane WA
716 AM PDT Fri Mar 20 2026
...The Flood Warning continues for the following rivers in
Washington...
Stehekin River at Stehekin affecting Chelan County.
For the Stehekin River...including Stehekin...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 730 PM PDT.
&&
WAC007-210230-
/O.EXT.KOTX.FL.W.0004.260320T2056Z-260321T2356Z/
/STHW1.1.RS.260320T2056Z.260321T0000Z.260321T1156Z.NO/
716 AM PDT Fri Mar 20 2026
...FLOOD WARNING REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Stehekin River at Stehekin.
* WHEN...Through Saturday afternoon.
* IMPACTS...At 24.0 feet, The river may be out of its banks in spots
on parts of Stehekin Valley Road and Company Creek Road,
especially from Harlequin Bridge to about seven miles upstream.
* ADDITIONAL DETAILS...
- At 6:30 AM PDT Friday the stage was 23.7 feet.
- Bankfull stage is 22.0 feet.
- Forecast...The river will rise above flood stage this
afternoon to near 24.2 feet. It will then fall below flood
stage Saturday morning and continue falling through Tuesday.
- Flood stage is 24.0 feet.
- Flood History...This crest compares to a previous crest of
24.2 feet on 05/17/2018.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101
4848 12103
$$
JW988
WGUS86 KOTX 201535
FLSOTX
Flood Statement
National Weather Service Spokane WA
835 AM PDT Fri Mar 20 2026
...The Flood Warning continues for the following rivers in
Washington...
Stehekin River at Stehekin affecting Chelan County.
For the Stehekin River...including Stehekin...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 900 PM PDT.
&&
WAC007-210400-
/O.EXT.KOTX.FL.W.0004.260320T1535Z-260321T2103Z/
/STHW1.1.RS.260320T1447Z.260321T0000Z.260321T0903Z.NO/
835 AM PDT Fri Mar 20 2026
...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING TO EARLY TOMORROW
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Stehekin River at Stehekin.
* WHEN...From this morning to early tomorrow afternoon.
* IMPACTS...At 24.0 feet, The river may be out of its banks in spots
on parts of Stehekin Valley Road and Company Creek Road,
especially from Harlequin Bridge to about seven miles upstream.
* ADDITIONAL DETAILS...
- At 7:30 AM PDT Friday the stage was 23.9 feet.
- Bankfull stage is 22.0 feet.
- Forecast...The river will rise above flood stage this morning
to 25.2 feet late this afternoon. It will then fall below
flood stage just after midnight tonight.
- Flood stage is 24.0 feet.
- Flood History...This crest compares to a previous crest of
25.1 feet on 05/05/2023.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101
4848 12103
$$
Butler971
WGUS86 KOTX 202200
FLSOTX
Flood Statement
National Weather Service Spokane WA
300 PM PDT Fri Mar 20 2026
...The Flood Warning is extended for the following rivers in
Washington...
Stehekin River at Stehekin affecting Chelan County.
For the Stehekin River...including Stehekin...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 500 AM PDT.
&&
WAC007-211200-
/O.EXT.KOTX.FL.W.0004.000000T0000Z-260322T1348Z/
/STHW1.1.RS.260320T1447Z.260321T0600Z.260322T0148Z.NO/
300 PM PDT Fri Mar 20 2026
...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Stehekin River at Stehekin.
* WHEN...Until Sunday morning.
* IMPACTS...At 24.0 feet, The river may be out of its banks in spots
on parts of Stehekin Valley Road and Company Creek Road,
especially from Harlequin Bridge to about seven miles upstream.
* ADDITIONAL DETAILS...
- At 2:30 PM PDT Friday the stage was 25.2 feet.
- Bankfull stage is 22.0 feet.
- Forecast...The river will crest near 25.5 feet late this
evening. It will then fall below flood stage Saturday Night.
- Flood stage is 24.0 feet.
- Flood History...This crest compares to a previous crest of
25.6 feet on 06/21/1982.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101
4848 12103
$$
JW580
WGUS86 KOTX 211225
FLSOTX
Flood Statement
National Weather Service Spokane WA
525 AM PDT Sat Mar 21 2026
...The Flood Warning continues for the following rivers in
Washington...
Stehekin River at Stehekin affecting Chelan County.
.Heavy rain has fallen on steep terrain and on a deep primed
snowpack leading to snow melt and increasing river flows. Flows will
slowly recede in the coming days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued at this afternoon at 500 PM PDT.
&&
WAC007-220000-
/O.EXT.KOTX.FL.W.0004.000000T0000Z-260322T0000Z/
/STHW1.1.RS.260320T1447Z.260320T2345Z.260321T0951Z.NO/
525 AM PDT Sat Mar 21 2026
...FLOOD WARNING REMAINDS IN EFFECT UNTIL LATE THIS AFTERNOON...
* WHAT...River level slowly dropping below Minor Flood Stage is
currently forecast.
* WHERE...Stehekin River at Stehekin.
* WHEN...Until late this afternoon.
* IMPACTS...At 23.8 feet, McGregor's Meadow Road will be mostly
flooded.
* ADDITIONAL DETAILS...
- At 4:30 AM PDT Saturday the stage was 23.8 feet.
- Bankfull stage is 19.5 feet.
- Forecast...The river is expected to fall to 20.3 feet by
Saturday, March 28.
- Flood stage is 24.0 feet.
- Flood History...This crest compares to a previous crest of
23.8 feet on 01/19/2005.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101
4848 12103
$$
CD377
WGUS86 KOTX 211524
FLSOTX
Flood Statement
National Weather Service Spokane WA
824 AM PDT Sat Mar 21 2026
...The Flood Warning is cancelled for the following rivers in
Washington...
Stehekin River at Stehekin affecting Chelan County.
WAC007-211630-
/O.CAN.KOTX.FL.W.0004.000000T0000Z-260321T1524Z/
/STHW1.1.RS.260320T1447Z.260320T2345Z.260321T0951Z.NO/
824 AM PDT Sat Mar 21 2026
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Stehekin River at Stehekin.
* ADDITIONAL DETAILS...
- At 7:30 AM PDT Saturday the stage was 23.5 feet.
- Bankfull stage is 19.5 feet.
- Forecast...The river is expected to stay above 19.5 feet for
the next week.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101
4848 12103
$$
ButlerWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at Mar 20, 5:09 AM PDT, 1 hour 17 minutes earlier. Its key messages:
- Hydrology Concerns: Rain on snow in the Cascades and Idaho Panhandle will lead to rises on creeks and streams through Saturday.
- Breezy Winds: Persistent southwest winds are forecast with afternoon gusts up to 30-35 mph today.
- A return of snow in the mountains Tuesday into Wednesday with the potential for winter travel over mountain passes.
Area forecast discussion, Mar 20, 5:09 AM PDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Spokane WA 509 AM PDT Fri Mar 20 2026 .KEY MESSAGES... - Hydrology Concerns: Rain on snow in the Cascades and Idaho Panhandle will lead to rises on creeks and streams through Saturday. - Breezy Winds: Persistent southwest winds are forecast with afternoon gusts up to 30-35 mph today. - A return of snow in the mountains Tuesday into Wednesday with the potential for winter travel over mountain passes. && .SYNOPSIS... Today will be warm and breezy. Snowmelt combined with moderate to heavy precipitation in the North Cascades and light precipitation over the Idaho Panhandle mountains will lead to rises on rivers. A cold front Friday night will bring cooler temperatures for the weekend with dry conditions expected Saturday through Monday. Unsettled conditions will return Tuesday into Wednesday with snow in the mountains and breezy winds. && .DISCUSSION... Today through Monday night: The next 24 to 30 hours will see the sub- tropical moisture plume associated with this moderately strong Atmospheric River (AR) shift northeast to southeast across the Northwest region. The first 12 to 15 hours of this time will have rain continued to be focused across the Washington Cascades and across northeast Washington into North Idaho to a lesser extent. The Cascade crest is expected to see an additional 1.0 to 2.5 inches of rainfall today before a cold front shift the firehose of moisture south of Stevens Pass by this evening. Temperatures will also be warm again today with highs today in the mid 60s to low 70s; although, they will be a little cooler near the Cascade crest compared to Thursday. Warm enough still to result in additional snowmelt that will feed into rivers, small streams, and creeks. The Stehekin River in particular will be closely monitored as it will see another rise. Creeks and small streams will also be running high primarily from melting snow for those with watersheds away from the Cascade crest. The cold front is progged to slide across the region through the night on Friday. It will be slow to traverse completely across with a band of precipitation setting up across southeast Washington into the Central Panhandle amounts that will be forced by dynamics associated with the frontogenesis. There may a period of moderate rainfall underneath this band from Pullman into the Silver Valley. Lookout Pass may also see some snow mixing along the back edge of this band for Saturday morning. The Idaho Panhandle is expected to receive an additional 0.25 to 0.75 inches of precipitation mostly as rain. Rivers will be on the rise across this portion of the forecast area as well, but not to the extent as the Cascades. Winds will also be breezy today. A bit better mixing potential will result in a breezier day compared to the last two. Expect sustained west-souwest winds across the exposed areas of the Columbia basin at 15-25 mph with higher gusts up to around 35 mph. It will be a warm wind across the basin with cloudy skies. Temperatures will drop 10-15 degrees for Saturday with the colder air moving in behind the front. This will drop high temperatures back down into the 50s and closer to normal for mid March. Precipitation will also be on the decrease. Seasonal temperatures with sunshine for Sunday, but Saturday night into Sunday will be chilly with lows in the upper 20s to lower 30s across most areas. A slight bump in the temperatures for Monday with increasing clouds ahead of the next low pressure system to impact the region. Tuesday through Wednesday: There is a lot of uncertainty with a trough of low pressure for the middle of next week. The GEFS shows a more robust low pressure system that brings higher moisture and stronger winds. The operational GFS model in particular has leaned on this stronger solutions with a deep surface low forming in southern Alberta. The ECMWF Ensemble and Canadian are not as gung ho and indicate a stronger ridge through the southwest portion of the U.S. that extends up toward the Inland Northwest. A stronger ridge scenario would divert the storm track more off to the northwest of the region and give us more of a glancing blow with this low pressure system. Temperatures will be cold enough and snow levels low enough for snow in the mountains and the potential for travel impacts over the mountain passes. Stay tuned for forecast updates through the weekend as these details get worked out. Wednesday night through Friday: There is consensus with the model ensembles for the end of the work week to see a decreasing chance for precipitation. Temperatures will remain near normal as well. /SVH && .AVIATION... 12Z TAFS: Expect conditions to remain VFR throughout the TAF period. Main impacts will be rain and wind. Radar shows showers passing through the COE area. These showers remain across the COE area, alongside GEG and SFF through the forecast period, but chances are mostly scattered due to much of this rain being generated through orographic lift. There will be a period (00-06Z) for COE where rain chances will be prevailing. No ceiling degradation is expected with this rain. EAT also has a chance for rain through 00Z as radar shows showers moving over the Cascade crest. Rain is expected at LWS/PUW with the next wave that moves through at 09Z. Rain is not expected at MWH. With the aid of an incoming cold front, gusty winds will mix down to the surface. Around 18Z, wind gusts will increase to 20-25kts for many areas, ending around 00-03Z. To begin the TAF period, PUW holds a chance for LLWS with 30kt winds at 3k feet. FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence for conditions to remain VFR through the period at TAF sites. Moderate to high confidence in periodic showers throughout the forecast period. Moderate confidence in timing of wind. Most impactful alternate scenario would be wind timing shifting by a few hours as it starts or ends, which would trigger an amendment. /AS ----------------------- Confidence descriptors: Low - Less than a 30 percent chance Moderate - 30 to 70 percent chance High - Greater than a 70 percent chance For additional probabilistic information for NWS Spokane airports,please refer to the Aviation Dashboard on our webpage: https:/www.weather.gov/otx/avndashboard && .Preliminary Point Temps/PoPs... Spokane 65 44 56 30 50 32 / 30 40 20 0 0 0 Coeur d'Alene 63 44 55 30 50 31 / 50 70 40 0 0 0 Pullman 67 45 52 31 50 33 / 10 60 60 10 0 0 Lewiston 74 50 59 35 56 37 / 10 40 60 10 0 0 Colville 63 41 59 29 52 30 / 70 20 20 0 0 0 Sandpoint 58 42 53 30 48 31 / 90 80 50 10 0 0 Kellogg 62 45 51 32 48 32 / 40 80 70 10 0 0 Moses Lake 71 45 59 30 56 34 / 20 10 10 0 0 0 Wenatchee 63 42 52 32 53 35 / 50 10 0 0 0 0 Omak 66 40 57 31 54 33 / 50 10 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... WA...None. ID...None. &&
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 2:56 PM PDT | Areal Flood Advisory | OTX | Chelan | 14 hr |
Nearby
River Flood Warnings in Washington, 2026Every river flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.